Announcement

Collapse
No announcement yet.

hormone patch and IC flare

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Britgal
    replied
    Hi Sue, your response was verey interesting, as I had decided to stop HRT with all the flap in the press about HRT. When I went for my next check up, I said I had decided to go back on, and went back on the Estraderm with provera orally, after the fiasco with the Combipatch. So far I think the hormones do affect the IC, and I feel a lot better on the HRT than without it. I really think the combination patch made my IC much worse. Thanks for the info Sue, take care and a hug Iris hi

    Leave a comment:


  • fulcher
    replied
    I'm on the Climera patch and also take Prometrium (spelling) by mouth once daily. My IC didn't show up until I stopped my hormone therapy. I had taken HRT for ten years, after all the confusion over it's safety I stopped taking it and about a year later started having symptoms that led to my IC diagonsis. I went back to my nurse practioner and together we decided to put me back on to see if it would help with the IC. I just have a hunch that hormones play a large role in IC. In any case the Climera patch has done fine. Certainly didn't cause any flares and I've been pretty much symptom free for 9 months. Sue

    Leave a comment:


  • Britgal
    replied
    Hi, is Climara one of the patches that has the provera and estrogen combined? I was changed from Estraderm patch twice a week and Provera by mouth last year to a combined patch Combipatch, and that caused flares for me, big time, so I was switched back to the Estraderm and Prover by mouth again, so far so good. I have been on HRT a long time, and the mbipatched caused a lot of trouble with flares and also break through bleeding eek I am curious about Climera be interested to hear about it,and if it affects your IC at all, thanks and hugs Iris hi

    Leave a comment:


  • Kimberly31
    replied
    Wow interesting! I have been on HRT for 10 years now. So I suppose I wouldnt really know anything about it putting me in a flare since I am newly diagnosed. But I did want to ask anyone if they are taking or have taken Climara Patch 0.1 change it only once a week. I have been taking that same one for like 7 years maybe it would be worth a try for some of you and see if you like it or if it works for you. I know I have tried other kinds of estrogen and nothing else would work for me.
    Just thought I would share that with you gals. ;-) Never know it just might help somebody!!

    Kim

    Leave a comment:


  • pump
    replied
    I was taking Ortho tri cyclen pill and I had very very mild symptoms of IC, such as just needing to drink plenty of water. However, when I got off of the pill, a month and half later, my symptoms of IC got 90% worse. I started getting muscle and joint pain too, along with increased back pain. I was wondering if anyone else experienced this. The doctor told me that my estrogen levels were very low and he placed me on triest (bioidentical estrogen), it put me into the worse flare of my life. I was soooo nauseous and my bladder hurt sooo badly. Needless to say, I got off of this and my IC settled somewhat. I have been off of the pill for 10 months now and my IC is not better at all, I would say it has gotten worse. I want so badly to get back on the pill. I believe what helped me was the combination of estrogen and progesterone from the pill that help balance my hormones when my IC was so very mild. Has anyone else experienced this? However, to me, the 10 million dollar question is, "Are birth control pills one of the factors that makes us susceptible to getting IC?" If so, then getting back on a birth control pill would obviously not be wise in the long run, but if the pill helps balance our hormones and it does not play a role in the development of IC, then I should get back on the pill in order to feel 90% better like I did before I got off of the pill. Does anyone have any information about this or could suggest what to do? Thanks

    pump

    Leave a comment:


  • dminton
    replied
    Please read my message post of 10/9/03 under "just venting" to see what my experience is with hormone patches! I do think that OrthoEvra is the culprit with bladder pain, now that I have had a few cycles to recognize a pattern. But why did it help for the first few months? It was a dramatic shift for the better, and then it all changed and became the problem, I'm certain of it. It's all just too confusing to bear.

    Leave a comment:


  • poetgirl
    replied
    The hormone fluctuations the week before and during my period always triggered flares, both IC and VV. My gynecologist put me on Ovcon-35 continuously (3 months straight without the week of placebo, then one month using the placebo, then back to 3 months straight without) and it has made a huge difference. He had had me on an estrogen cream at first and it didn't help me at all.

    Leave a comment:


  • dminton
    replied
    Hormone levels and IC symptoms are extremely variable from person to person. I used Loestrin 1/20 oral contraceptives and was miserable the whole time, went off for 2 months and was still miserable, started OrthoEvra patch (estrogen and progesterone) and felt much better for a few months but then started testosterone cream and 2 months later was miserable, cut back on that, and now I am experimenting with whether or not the patch is helping or starting to be the culprit. The last two times I went off for 5-7 days to have a period, I felt better. Too soon to tell.

    Leave a comment:


  • Lesli
    replied
    Can I ask if you are on Elmiron? I sure hope this is reversible. The two times I flared with the patch, I was able to come out of it, but I was on Elmiron at the time. This time I'm not and I am totally panicked. Thanks for your reply.

    Lesli

    Leave a comment:


  • lyse3
    replied
    Lesli,

    I definitely think hormone changes can trigger flares. I was symptom free for 3 years, and when I took a tablet with progestin in it to boost my sex drive, I had immediate onset (after about two days) of the total i.c. illness again. I was devastated. Didn't make the connection at first, since I also started an herb (Ashwaganda) and a Nitro pill for high cholesterol (can't remember exact name), but I definitely think it was the progestin. I stopped the pill after a few days but whatever it threw out of whack seemed to be permanent. I don't think that is the case all the time, however. And I have found some treatments that have made my i.c. livable, even though I still have it, and have had it for the two years since I took the progestin tablet. It seems what messes me up is a drop in my estrogen, however. Which may be the opposite of your problem. If I forget to put my estrogen patch on for a day or two (had hysterectomy 10 years ago), I will start to get a worsening of my i.c. Unfortunately this last time my i.c. started up after the progestin, it has not gone back into remission, and I;ve had it for two years this time. I hope you find something to reverse the problem. Good luck.

    Lyse3

    Leave a comment:


  • Deimos
    replied
    I am not on Elmiron. The only prescribed medication I take is Imiprimine, which has helped me alot. I have only been diagnosed for a year and it took me about 6 months to realize that the BC pills were making it so much worse. I stopped and decided to give it a try again a few months later and I got a flare up the same night. I tried a different kind and got the same result. I dont want to stop taking the pill but think it is the estrogen that my body is reacting to. i was hoping someone else had the same problem and found a pill that worked, but it looks like all of them have ethinyl estradiol estrogen (unless you go with a progesterine only) but I dont like those.

    Leave a comment:


  • Britgal
    replied
    Hi Lesli, I am not on Elmiron as I could not tolerate it. I switched back to the Estraderm patch the beginning of the year and so far up until now I have not had a problem, but lately have been having some bleeding again so I am not sure what is going on. I know that I thought at one time it might be the patches, as when I changed to a new one which is twice a week, my bladder would flare up again, but then that stopped until just recently when I have had breakthrough bleeding again, and a little flare at the same time. I am going to ask my Nurse Practitioner when I go in a couple of weeks for my check in with her, and if she feels I should go seee my Urologist I will do that, but she is pretty good at nailing down what is going on. But I am really curious now if my hormones are out of whack again. Interested to see the other posts about hormones, take care and hugs Iris hi hat

    Leave a comment:


  • Lesli
    replied
    Ooops. I meant to say that my flare has been going on for over 3 weeks, not a week. I know we all flare differently, but I'm so scared I won't come out of this one without the elmiron. I'm hoping now that the trigger is gone, things will settle down.

    Thanks for listening!
    Lesli

    Leave a comment:


  • Lesli
    replied
    Hi everyone!! I was wondering if you could tell me about how long you were using HRT, birth contol, pills before realizing it was a trigger for a flare? I only had my patch on for a day. Could it really cause all of this frequency that has been going on for a week? I was totally in remission for over a year. The only time I have any frequency is when a patch is involved. I'm wondering if I'll EVER get over this flare....

    Thanks!
    Lesli

    Leave a comment:


  • Dianne
    replied
    The only thing I can remotely tolerate is estriol cream plain 1 gm. 3 times/week. Everything else just kills my bladder.

    Leave a comment:

Working...
X